Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 6, NWS JSJ

April 26, 2025

NWS JSJ issued this flash flood warning at Apr 26, 2025, 3:42 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2025, 3:42 PM CDT (20:42 UTC)
Expired
Apr 26, 2025, 6:37 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 34 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

017 
WGCA52 TJSJ 262042
FFWSJU
PRC103-262345-
/O.NEW.TJSJ.FF.W.0006.250426T2042Z-250426T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
442 PM AST Sat Apr 26 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Naguabo County in Puerto Rico...

* Until 745 PM AST.

* At 442 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain along Rio Blanco's basin. USGS river sensors have 
  reported various waters surges, suggesting Rio Blanco is currently 
  at moderate flood stage. Up to 3 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly,  affecting roads PR-191 and PR-31, near exit towards 
  highway PR-53.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1822 6576 1820 6575 1822 6580 1823 6579
      1822 6577

FLASH FLOOD...RADAR INDICATED

$$

ICP
1 follow-up statement
284 
WGCA72 TJSJ 262337
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
737 PM AST Sat Apr 26 2025

PRC103-262347-
/O.CAN.TJSJ.FF.W.0006.000000T0000Z-250426T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Naguabo PR-
737 PM AST Sat Apr 26 2025

...FLASH FLOOD WARNING FOR NAGUABO COUNTY HAS BEEN REPLACED WITH A 
FLOOD WARNING...

&&

LAT...LON 1822 6576 1820 6575 1822 6580 1823 6579
      1822 6577

$$

ICP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 4:19 AM CDT, 11 hours 23 minutes earlier.

Area forecast discussion, Apr 26, 4:19 AM CDT, 11 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
519 AM AST Sat Apr 26 2025

.SYNOPSIS...

A wet and unstable weather pattern is expected to continue through
at least the end of the workweek, bringing periods of heavy showers
and thunderstorms. Winds are forecast to remain light today,
promoting the development of slow-moving showers and thunderstorms.
Given the expected conditions, the potential for urban and small-
stream flooding remains elevated today. Additionally, a high rip
current risk is likely to return this evening and persist through at
least late Sunday night due to the arrival of a long-period
northerly swell.

&&

.SHORT TERM...Today through Monday...

During the past night and early morning hours, radar data showed
showers across parts of southeastern, eastern, and northeastern
Puerto Rico, as well as surrounding waters and nearby islands. The
heaviest rainfall initially fell in municipalities like Luquillo and
Fajardo, where about 2 to 3 inches were recorded, prompting urban
and small stream flood advisories. Later, showers tracked along the
coast, dropping up to 1 inch of rain, particularly in the Old San
Juan area. Since midnight, the highest radar estimated rainfall
totals have ranged from 0.30 to 1.00 inch. Overnight temperatures
ranged from the lower 60s in the mountains to the mid 70s across
urban and coastal areas of Puerto Rico and the U.S. Virgin Islands,
with light to moderate east northeast winds.

For the short-term period, model guidance continues to suggest a
persistently wet and unstable pattern. A mid to upper level trough
and an associated jet streak will enhance lift and divergence aloft,
creating favorable conditions for the development of showers and
thunderstorms, mainly today. According to the 00Z Tropical Analysis
and Forecast Branch (TAFB) surface analysis, the axis of the surface
trough is located just northwest of the region. Moisture content is
expected to increase from now onward, with model guidance suggesting
precipitable water (PWAT) values rising from around 1.5 inches
(average) to approximately 1.9 to 2.1 inches, which is above
climatological levels for this time of year, and will remain
elevated throughout the forecast period.

Additionally, mid-level relative humidity is expected to increase
significantly, peaking at about two standard deviations above
average. Furthermore, 500 mb temperatures will remain near minus 8
degrees Celsius, maintaining upper level instability and supporting
continued thunderstorm development. The overall pattern suggests
that showers will mainly affect local waters and the U.S. Virgin
Islands during the overnight hours, reaching the northern and
eastern sectors of Puerto Rico in the mornings. As the days
progress, showers and potentially thunderstorms will become more
concentrated across the interior and northwestern sectors of Puerto
Rico.

The primary concern today and likely over the next few days is the
increased risk of flooding, which is expected to remain elevated.
This means flooding in urban areas, roads, small streams, and washes
is likely, along with the potential for landslides in areas of steep
terrain. Isolated flash floods cannot be ruled out. Although the wet
pattern is expected to persist in the coming days, current model
trends indicate that the highest potential for moderate to heavy
rainfall will occur today, particularly during the afternoon hours.
Residents and visitors are encouraged to stay weather aware and
monitor official forecast updates.

.LONG TERM...Tuesday through Saturday...

For the rest of the week, a wet and unstable weather pattern will
persist. A series of shortwave troughs will move across the local
islands, maintaining favorable dynamical conditions aloft for the
development of showers and deep convective activity. As a result,
500 mb temperatures will remain between -8 and -9 degrees Celsius,
with relatively steep 850-700 mb and 700-500 mb lapse rates expected
through most of the long-term forecast period. Meanwhile, elevated
moisture levels will be present at all atmospheric levels, with
columnar moisture remaining well above normal for this time of year.

Most indicators, including precipitable water and the GFS Galvez-
Davidson Index (GDI), suggest that Wednesday will have the highest
chance of thunderstorms and heavier showers. This is when low-level
moisture convergence and steep lapse rates are expected to peak.
Wednesday also presents the greatest potential for widespread urban
and small stream flooding, as well as localized flash flooding,
particularly in areas that may have observed excessive rainfall in
previous days. However, similar risks will also exist on earlier
days, though with less areal coverage. It is important to note that
the timing of the most active day may shift as we approach the week,
depending on the simultaneous combination of favorable dynamics and
above-normal moisture levels. River streamflows will remain
elevated, especially across the interior of Puerto Rico. Therefore,
any additional rainfall could lead to rapid river rises in these
areas. Furthermore, saturated soils will enhance runoff, increasing
the risk of landslides in steep terrain.

Weather conditions will gradually improve by the weekend. However,
lingering moisture, combined with diurnal heating and local effects,
will continue to support afternoon convection across the interior of
Puerto Rico and downwind of the smaller islands.

&&

.AVIATION...
(06z) TAFS

Mainly VFR conds expected at all TAF sites this morning with
better chance of showers resulting in reduced vis across USVI this
morning. After 13Z-15Z VCSH will be likely across most TAF sites
and some may result in SHRA/VCTS reducing CIG/VIS and promoting
MVFR conds btwn 26/17Z-26/23Z. SHRA remains possible for TIST and
TISX after 26/23z. ESE light winds will prevail.

&&

.MARINE...

Light easterly winds will prevail through today increasing to
moderate tonight through early Sunday. Overall conditions should
remain favorable for small craft, but localized hazardous marine
conditions may develop near showers and thunderstorms through at
least midweek. A long-period northeasterly swell is expected to
spread across the Atlantic waters tonight into Sunday, which could
result in hazardous conditions for small craft, mostly across the
Atlantic waters.

&&

.BEACH FORECAST...

A moderate rip current risk will prevail across northern exposed
beaches for most of the day today. However, a long-period northerly
swell is expected to reach the northern coast and persist through
early Monday. Offshore buoy 41044 is already detecting this swell,
and according to these readings, the swell is expected to arrive by
this evening. As a result, a Rip Current Statement has been issued
for the northern beaches of Puerto Rico, from Aguadilla to Fajardo,
as well as the beaches of Culebra.

For more information, please refer to the latest Coastal Hazard
Message (CFWSJU) and Surf Zone Forecast (SRFSJU).

Residents and visitors in affected regions should heed warnings,
avoid swimming in these waters, and stay informed about updates from
local authorities.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from this evening through late Sunday
     night for PRZ001-002-005-008-012.

VI...None.
AM...None.
&&

SHORT TERM/AVIATION...YZR
LONG TERM/MARINE/BEACH...CVB
Hazardous weather outlook, Apr 26, 3:46 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
446 AM AST Sat Apr 26 2025

AMZ711>745-PRZ001>013-270900-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
446 AM AST Sat Apr 26 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across northwestern Puerto Rico. Be prepared to stop all outdoor
activities and seek shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across northwest and central
interior Puerto Rico. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across urban and coastal areas.

.Rip Currents...Life-threatening rip currents are likely in the
surf zone, particularly across northern exposed beaches in Puerto
Rico and Culebra. Isolated stronger rip currents possible
elsewhere, especially near piers, jetties and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The rip current risk will turn high by tonight. Warmer temperatures
are expected to return today, driven by southeasterly winds.
Shower and thunderstorm development through early next week
expected, increasing the risk of flooding and the potential for
lightning activity and gusty wind conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-270900-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
446 AM AST Sat Apr 26 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas. There is a low chance of localized urban and small
streams flooding.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone. Isolated stronger rip currents may occur elsewhere,
especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A low to moderate rip current risk will persist on most days. Warmer
temperatures are expected to return today, driven by southeasterly
winds. Shower and thunderstorm development through early next
week expected, increasing the risk of flooding and the potential
for lightning activity and gusty wind conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, Apr 26, 11:40 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service San Juan PR
1240 PM AST Sat Apr 26 2025

PRZ006-261815-
Central Interior PR-
1240 PM AST Sat Apr 26 2025

...A STRONG THUNDERSTORM WILL IMPACT COAMO...MOROVIS...WESTERN
CAYEY...NARANJITO...SOUTHWESTERN VEGA ALTA...SOUTHWESTERN BAYAMON...
SOUTHEASTERN ARECIBO...OROCOVIS...SOUTHWESTERN COMERIO...
BARRANQUITAS...JAYUYA...CIALES...WESTERN CIDRA...EASTERN UTUADO...
NORTHEASTERN SANTA ISABEL...SOUTHERN MANATI...SOUTHERN FLORIDA...
NORTHERN PONCE...VILLALBA...SOUTHERN VEGA BAJA...NORTHWESTERN
SALINAS...COROZAL...NORTHEASTERN JUANA DIAZ...AIBONITO AND WESTERN
TOA ALTA MUNICIPALITIES THROUGH 215 PM AST...

At 1239 PM AST, Doppler radar was tracking a strong thunderstorm
near Morovis. This thunderstorm was drifting slowly northward.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 1833 6636 1837 6631 1833 6628 1832 6621
      1828 6621 1824 6627 1816 6622 1810 6622
      1802 6633 1804 6643 1808 6644 1810 6650
      1808 6651 1815 6653 1817 6665 1825 6663
      1824 6661 1830 6657 1834 6660 1838 6642
TIME...MOT...LOC 1639Z 193DEG 3KT 1828 6642

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CAM
Special weather statement, Apr 26, 12:23 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service San Juan PR
123 PM AST Sat Apr 26 2025

PRZ005-006-008>010-261830-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Central Interior PR-Western Interior PR-
123 PM AST Sat Apr 26 2025

...STRONG THUNDERSTORMS WILL IMPACT MUNICIPALITIES OF THE INTERIOR
AND NORTHERN PUERTO RICO THROUGH 230 PM AST...

At 122 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms near Rafael Capo, or 7 miles southwest of Arecibo,
moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph, frequent lightning, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pajonal, Tiburones, Animas, Carrizales, Camuy, Cacao, Quebradillas,
La Alianza, Coto Norte, Garrochales, Sabana Hoyos, Tierras Nuevas
Poniente, San Sebastian, Arecibo, Corcovado, Quebrada, Juncal, Rafael
Capo, Cayuco, and San Antonio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 1848 6692 1849 6679 1847 6674 1850 6662
      1847 6645 1849 6643 1849 6642 1838 6642
      1834 6659 1822 6682 1823 6703 1851 6703
TIME...MOT...LOC 1722Z 187DEG 7KT 1836 6679

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

ICP
Special weather statement, Apr 26, 1:06 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service San Juan PR
206 PM AST Sat Apr 26 2025

PRZ006-009-261900-
Central Interior PR-Western Interior PR-
206 PM AST Sat Apr 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SABANA GRANDE...LARES...COAMO...
MOROVIS...WESTERN CAYEY...NARANJITO...SOUTHWESTERN VEGA ALTA...SAN
SEBASTIAN...SOUTHERN ARECIBO...OROCOVIS...SOUTHERN ISABELA...
SOUTHEASTERN MOCA...NORTHWESTERN YAUCO...SOUTHWESTERN COMERIO...
MARICAO...EASTERN MAYAGUEZ...BARRANQUITAS...JAYUYA...NORTHEASTERN SAN
GERMAN...CIALES...SOUTHERN HATILLO...UTUADO...NORTHEASTERN SANTA
ISABEL...SOUTHERN MANATI...LAS MARIAS...SOUTHERN FLORIDA...NORTHERN
PONCE...ADJUNTAS...EASTERN ANASCO...VILLALBA...SOUTHERN VEGA BAJA...
NORTHWESTERN GUANICA...NORTHWESTERN SALINAS...COROZAL...NORTHEASTERN
JUANA DIAZ...AIBONITO AND NORTHERN PENUELAS MUNICIPALITIES THROUGH
300 PM AST...

At 204 PM AST, Doppler radar detected an area with strong
thunderstorms from San Sebastian to Naranjito. These thunderstorms
were slow movers.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 1832 6680 1838 6642 1833 6636 1832 6621
      1824 6627 1810 6622 1802 6633 1808 6651
      1815 6652 1817 6659 1811 6673 1817 6683
      1816 6692 1803 6689 1803 6696 1814 6697
      1817 6705 1820 6702 1826 6708 1840 6702
TIME...MOT...LOC 1804Z 147DEG 4KT 1835 6637

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CAM

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:40 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 26, 1:16 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 26, 3:00 AM CDTRip Current StatementJSJ53 hr
Apr 26, 11:40 AM CDTSpecial Weather StatementJSJ95 min
Apr 26, 11:51 AM CDTAreal Flood AdvisoryJSJ4 hr
Apr 26, 12:10 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 26, 12:23 PM CDTSpecial Weather StatementJSJ67 min
Apr 26, 12:48 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 26, 1:06 PM CDTSpecial Weather StatementJSJ54 min
Apr 26, 2:30 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 26, 2:35 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 26, 2:41 PM CDTAreal Flood AdvisoryJSJ65 min
Apr 26, 2:46 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 26, 3:55 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 26, 4:05 PM CDTAreal Flood AdvisoryJSJ115 min
Apr 26, 4:06 PM CDTAreal Flood AdvisoryJSJ114 min
Apr 26, 6:37 PM CDTAreal Flood WarningJSJ2 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.